Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 12, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 23, 2004, 12:44 AM CDT for Benton County, Houston County, Humphreys County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 12:44 AM CDT (05:44 UTC)
- Expired
- Apr 23, 2004, 3:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Benton County, TN, Houston County, TN, Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 230546
FFWBNA
TNC005-083-085-230845-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1244 AM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN TENNESSEE
HOUSTON COUNTY IN TENNESSEE
HUMPHREYS COUNTY IN TENNESSEE
* UNTIL 345 AM CDT
* AT 1235 AM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN WITH
RAINFALL RATES OF TWO TO THREE INCHES PER HOUR FALLING OVER THESE
COUNTIES...
* CITIES AFFECTED THROUGH 345 AM CDT INCLUDE...
WAVERLY...TENNESSEE RIDGE...NEW JOHNSONVILLE...MCEWEN...ERIN...
CAMDEN
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING...CONTACT LOCAL LAW
ENFORCEMENT.
LAT...LON 3631 8753 3612 8755 3602 8778 3588 8818
3619 8819 3629 8791 3636 8759
$$
31What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 9:00 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 22, 9:00 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 900 PM CDT THU APR 22 2004 .DISCUSSION... FRONTAL ZONE EXTENDS FROM THE SURFACE LOW IN N CNTRL TX ACROSS NORTHERN AR INTO THE LOWER OHIO VALLEY. NEW THUNDER SEEMS TO BE DEVELOPING ALONG AND JUST S OF THIS LINE. LATEST MESOETA SEEMS TO HAVE A GOOD HANDLE ON THIS DEVELOPMENT. WE EXPECT MORE ACTIVITY TO DEVELOP NEWD ACROSS NRN AR AND THE LOWER OHIO VALLEY OVERNIGHT. THIS ACTIVITY WILL LIKELY AFFECT NW HALF OF MIDDLE TENNESSEE WITH A FEW STRAY CELLS MAKING IT INTO THE SE HALF. FLOOD WATCH WILL CONTINUE FOR THE NW HALF OF MIDDLE TENNESSEE. THIS AREA HAS ALREADY GOTTEN 3-4 INCHES OF RAINFALL IN THE PAST 24 HRS WITH ISOLATED 5-6 INCH AMOUNTS. OVERNIGHT MESOETA IS PREDICTING ABOUT ONE HALF INCH OF GRIDDED RAINFALL WHICH COULD TRANSLATE TO ONE INCH OR MOVE FOR THE NW PORTION OF THE AREA. THIS RAINFALL COULD RENEW CONCERNS ABOUT FLODDING IN THIS AREA. THUS WILL KEEP FLOOD WATCH UP DUE TO THE SATURATED GROUND AND THE POTENTIAL FOR ADDITIONAL RAINFALL OVERNIGHT. THERE IS SOME SLIGHT POTENTIAL FOR SEVERE STORMS, BUT DO NOT BELEIVE THIS POTENTIAL IS SIGNIFICANT ENOUGHT TO INCLUDE IN ZONE FORECAST. OVERALL CURRENT FORECAST LOOKS FINE AND NO UPDATES ARE PLANNED ATTM. && .BNA WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR NW - NCENTRAL PORTIONS OF CWA TONITE. && JLM
Hazardous weather outlook, Apr 22, 5:30 AM CDT, 19 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU APR 22 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THROUGH TONIGHT. THERE CONTINUES TO BE A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS...ESPECIALLY ACROSS THE NORTHERN COUNTIES. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY. THE BEST CHANCE FOR SEVERE THUNDERSTORMS LOOKS TO BE SUNDAY AFTERNOON AND EVENING WHEN A STRONG COLD FRONT MOVES ACROSS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION REMAINS POSSIBLE TODAY AND AGAIN ON SUNDAY. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:39 AM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Robertson | 3 hr |
| Apr 23, 3:26 AM CDT | Flash Flood Warning | OHX | Stewart | 3 hr |
| Apr 23, 12:05 PM CDT | Flash Flood Warning | OHX | Dickson, Humphreys | 3 hr |
| Apr 23, 12:59 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 46 min |
| Apr 23, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 51 min |
| Apr 23, 1:30 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 45 min |
| Apr 23, 1:45 PM CDT | Tornado Warning | OHX | Wilson | 30 min |
| Apr 23, 2:12 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 58 min |
| Apr 23, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 55 min |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.